H-packing of k-chromatic graphs

Research output: Contribution to journalArticlepeer-review


For graphs H and G, let Ph(G) denote the maximum number of edges covered by a set of edge-disjoint copies of H in G. We prove that if H is k-chromatic, then pH(G) ≥≥pKk(G) — o(|V(G)|2). The error term cannot be improved much, as for any δ > 0 there are graphs H with χ(H) = k such that for all n sufficiently large, there are graphs G with n vertices for which pH(G) ≤ pKk(G) — n2-δ. We present several applications of this result in extremal graph theory.

Original languageEnglish
Pages (from-to)73-88
Number of pages16
JournalMoscow Journal of Combinatorics and Number Theory
Issue number1
StatePublished - 2012

Bibliographical note

Publisher Copyright:
© 2012, Mathematical Sciences Publishers. All rights reserved.


  • H-packing
  • chromatic number
  • edge-packing

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'H-packing of k-chromatic graphs'. Together they form a unique fingerprint.

Cite this